Methylation Block treatment from basic to advanced

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by richvank, May 22, 2007.

  1. Mikie

    Mikie Moderator

  2. Mikie

    Mikie Moderator

  3. richvank

    richvank New Member

  4. SpiroSpero

    SpiroSpero New Member

    Hi Rich,

    after having severe atopic eczema and itching all over the body for two weeks I now know that the Cyanocobalamin supplement is the cause. It's from Thorne and contains 1,000 mcg Cyanocobalamin, 800 mcg Folic Acid, 15 mg Zinc Picolinate, 75mg Papain. One to two hours after taking it I can feel how the itching builds up (hollow of the knees, thighs and other spots where I had little atopic eczema). Scratching always leads to strong oozing wounds. I never had oozing wounds before it's completely new to me. I now stopped taking the Cyano. Do you know a possible mechanism behind it?

    Greets

    Manuel
  5. richvank

    richvank New Member

    Hi, Manuel.

    I'm sorry to hear about your eczema reaction to the Thorne supplement. No, I don't know the cause. Since there are several ingredients, it's difficult to say which one might be responsible. I hope you will avoid taking this supplement.

    I do not favor large dosages of cyanocobalamin because too much cyanide could be toxic, but I don't know if that is what is causing your eczema or not.

    Rich
  6. Mikie

    Mikie Moderator

  7. SpiroSpero

    SpiroSpero New Member

    I have no clue if these claims are right but I just read this statement and it kind of shocked me since my potassium levels are above range.

    I just threw away all cyanocobalamin tablets and will stick to hydroxocobalamin and will never take the cyanocobalamin again. A KCN poisioning would perfectly fit into the picture but of course I cannot tell for sure. The atopic eczema exploded all over my body and nerves felt really damaged (excitatory neurotoxicity?) and the weeping wounds did the rest. I isolated myself completely.

    "Potassium in the body can react with the cyanide found in cyanocobalamin – the “Vitamin B 12” – and form toxic potassium cyanide (KCN). Potassium cyanide is a poisonous compound used as a fumigant."

    Rich, do you know if this reaction can really occur and if this could cause such symptoms?

    Greets

    Manuel

    EDIT: Funny! -->"Hydroxycobalamin, also known as Vitamin B12a, is used in Europe both for vitamin B12 deficiency and as a treatment for cyanide poisoning, sometimes with a large amount (5-10 g) given intravenously, and sometimes in combination with sodium thiosulfate[37]. The mechanism of action is straightforward, the hydroxycobalamin hydroxide ligand is displaced by the toxic cyanide ion, and the resulting harmless B12 complex is excreted in urine. In the United States, the FDA has approved in 2006 the use of hydroxocobalamin for acute treatment of cyanide poisoning."


    [This Message was Edited on 07/09/2007]
  8. richvank

    richvank New Member

    Hi, Manuel.

    In the body, cyanide associates with hydrogen ions to form hyrocyanic acid (HCN), rather than associating with potassium. However, HCN is a potent toxin.

    Normally, the amount one would get from taking cyanocobalamin would be too low to be toxic, but some people take rather large dosages of B12, and in that case, I don't think cyanocobalamin would be the best form to take.

    Rich
  9. SpiroSpero

    SpiroSpero New Member

    Thanks for the answer. I wonder if 1,000 mcg are enough to cause the buildup of enough toxin. I have no clue but since humans are so different I guess it is not impossible. Fillers were magnesium citrate and silicon dioxide.
    On the other hand it could be a plain allergic reaction to the cyanocobalamin.

    I don't know if it is of any relevance but I found this abstract on Pubmed:

    "The vitamin B12 antagonist cyanocobalamin [c-lactam] was cytotoxic to cultured human leukemia cells, grown in methylfolate, homocysteine, and vitamin B12, but not in the presence of methionine. Small concentrations of methionine were effective in restoring the growth rate in a dose-dependent fashion, confirming methionine deficiency as the cytotoxic principle. Cyanocobalamin [c-lactam] prevented utilization of the methyl group of methylfolate, but no evidence of folate deficiency developed in long-term culture. High concentrations of non-methylated folate were unable to reverse the cytotoxicity, excluding a methylfolate 'trap' as the cause. Low concentrations of serine in the medium induced transient biochemical megaloblastosis. Cyanocobalamin [c-lactam] caused this to occur earlier, and persist. In high concentrations of serine, the inhibitor caused only transient changes in deoxyuridine suppression. Homocysteine cannot be remethylated without vitamin B12, and condensation with serine is the only other excretory pathway for this toxic amino acid. We hypothesize that impaired DNA synthesis in vitamin B12 deficiency is the result of diverting serine away from thymidylate synthesis, into homocysteine metabolism.

    PMID: 9720712 [PubMed - indexed for MEDLINE]"

    [This Message was Edited on 07/10/2007]
  10. Salix

    Salix New Member

    Hi Manuel,

    Most people seem to take CB12 without problem. My reaction to some sublingual was pretty severe, within a few minutes of taking it my right hand strted to become numb, eventually going blue and feeling something beyond numbness. It took about an hour to go away. I took this product away from food and other supplements and it contained no nasty fillers etc, though it did contain powdered spinach, beetroot and carrot which are high nitrate. You may know that some bacteria are able to convert nitrates to nitrites and these too can cause methemoglobinemia, so I could've had these 2 things going on and perhaps some H2S too.

    Perhaps my reaction was so strong due to accumulated cyanide toxicity? I read on a Hulda Clarke site, that she beleives it can take up to a week to eliminate all cyanide after a high cyano meal, and in an old textbook that chronic cyanide toxicicty is an issue in some parts of Africa where cassava is a dietry staple. In the past i'd taken a lot of cassava source vitamin C, was eating millet (high cyano)to limit glutamates and few other things that escape me just now.

    My reactions can be extreme, and once again most find it helpful.

    BTW is there any link between papain and skin irriation- I've a vague memory of that.

    Jacqueline








  11. Mikie

    Mikie Moderator

  12. lbconstable

    lbconstable New Member

    Hi Angela,

    I have had a few nights of insomnia. I don't think mine was quite as marked as you're describing. The following day I had surprising energy for the lack of sleep. Are you experiencing this?

    Increasing the folate and the B12 can increase the detox. Detox can cause insomnia.

    The other thought I have is GABA/glutamate balancing. Yasko puts a lot of empahsis on this. I had a brief excitotoxin (glutamate/aspartate) crisis brought on by consuming too many peaches. During this time I had insomnia, restless leg symptoms, and I felt like the nerves in my fingers were firing incessantly - kind of like a caffeine buzz. I think my situation was a bit extreme. It doesn't sound like you're at that level. But apparently as we detox glutamate naturally increases and it can throw this ratio out of whack and cause unpleasant symptoms. Supplementing GABA or Valerian is one method to address this.

    I hope you're doing better!

    Healing wishes,
    Laurie
  13. Mikie

    Mikie Moderator

  14. Mikie

    Mikie Moderator

  15. dannybex

    dannybex Member

    The itching you experienced may have also been a reaction to the bromelain in the formula. It's high in salicylates, and itching is a symptom of salicylate intolerance...

    Just my two cents.

    Dan
  16. lbconstable

    lbconstable New Member

    Hi Angela-

    I have heard that too much GABA can cause the symptoms that you described. I haven't ever tried the GABA, but I did use the Valerian and it helped. You might look at dietary sources of glutamate, aspartate and see if reducing them helps.

    I hope it clears up for you. Keep us posted!

    Laurie
  17. Mikie

    Mikie Moderator

  18. Mikie

    Mikie Moderator

  19. Diva55

    Diva55 New Member

  20. lbconstable

    lbconstable New Member